Texas, 2006Damaging Winds in Texas, April 21, 2006
April 21, 2006 · NWS HGX · 2 events in 2 counties and zones
2 thunderstorm wind, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $11,000
- Crop damage
- None recorded
- Events
- 2
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Houston/Galveston, TX wrote its last area forecast discussion before the first event at Apr 21, 3:30 AM CST, 1 hour 30 minutes earlier.
Area forecast discussion, Apr 21, 3:30 AM CST, 1 hour 30 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE HOUSTON/GALVESTON TX
430 AM CDT FRI APR 21 2006
.DISCUSSION...
UPDATED...SPC HAS ISSUED SEVERE THUNDERSTORM WATCH 231 IN EFFECT
THROUGH 14Z. SQUALL LINE GETTING ITS ACT TOGETHER. MAIN THRUST OF
THE LINE WILL BE E-SE TOWARD THE SOUTHERN HALF OF THE CWA. NEW ZONES
OUT SHORTLY. 43
ANOTHER CONVECTIVE COMPLEX HEADING TOWARD THE REGION. AT 08Z...A
COLD FRONT WAS LOCATED ALONG A SHV TO ACT TO JCT LINE. THE FRONT
IS PUSHING VERY SLOWLY SOUTH. A PRE-FRONTAL TROUGH OR OUTFLOW
BOUNDARY EXTENDS FROM NEAR CALDWELL TO COTULLA. IT APPEARS THAT
THIS MORNINGS STORMS WILL FIRE ON THE OUTFLOW BOUNDARY AND A FEW
STORMS COULD DEVELOP ON THE ACTUAL FRONT THIS AFTERNOON...
ESPECIALLY TOWARD THE COAST. GFS DRIES THINGS OUT RATHER QUICKLY THIS MORNING AND THINK
IT MIGHT BE A LITTLE TOO AGGRESSIVE WITH THE DRYING TREND. 250 MB
WINDS REMAIN DIVERGENT THROUGH 18Z AND A SPEED MAX WILL APPROACH
THE AREA FROM THE NORTHWEST. PWS WILL REMAIN ABOVE 1.5 INCHES
ALONG THE COAST...SO WILL MAINTAIN HIGHEST POPS NEAR THE COAST.
THE UPPER FLOW SHOULD BECOME CONFLUENT BY 21Z AND ANY LINGERING
PRECIP SHOULD END QUICKLY. WILL CARRY HIGH POPS FOR THIS MORNING
ALL AREAS AND MAINTAIN HIGH POPS FOR THE COAST INTO THIS
AFTERNOON. STILL ENOUGH INSTABILITY PRESENT...ESPECIALLY OVER THE
SOUTHERN ZONES TO GET AN ISOLATED SEVERE REPORT. WILL EVALUATE
JUST BEFORE PRESS TIME AND DECIDE ON ADDING SEVERE WORDING TO THE
ZONES.
THE COOL FRONT WORKING ACROSS THE REGION WILL YIELD COOLER
OVERNIGHT TEMPS BUT DAYTIME HIGHS SAT/SUN WILL STILL BE ON THE
WARM SIDE UNDER SUNNY/PT SUNNY SKIES.
NEXT WEEK IS LOOKING WETTER. A COLD FRONT IS EXPECTED TO DROP INTO
TEXAS AND STALL ALONG THE UPPER TEXAS COAST. AN UPPER LEVEL LOW
WILL MOVE INTO THE 4 CORNERS REGION WITH THE UPPER FLOW OVER TEXAS
BECOMING SOUTHWEST. THINK RAIN CHANCES WILL BEGIN TUES AND PERSIST
THROUGH THE END OF THE WEEK. 43
&&
.PRELIMINARY POINT TEMPS/POPS...
COLLEGE STATION (CLL) 83 60 87 61 87 / 20 0 0 0 0
HOUSTON (IAH) 84 60 87 63 87 / 60 0 0 0 0
GALVESTON (GLS) 80 69 82 69 82 / 60 0 0 0 0
&&
.HGX WATCHES/WARNINGS/ADVISORIES...
TX...NONE.
GM...NONE.
&&
Hazardous weather outlook, Apr 21, 4:17 AM CST, 43 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE HOUSTON/GALVESTON TX
517 AM CDT FRI APR 21 2006
TXZ163-164-176>179-195>200-210>214-226-227-235>238-221030-
AUSTIN-BRAZORIA-BRAZOS-BURLESON-CHAMBERS-COLORADO-FORT BEND-
GALVESTON-GRIMES-HARRIS-HOUSTON-JACKSON-LIBERTY-MADISON-MATAGORDA-
MONTGOMERY-POLK-SAN JACINTO-TRINITY-WALKER-WALLER-WASHINGTON-
WHARTON-
517 AM CDT FRI APR 21 2006
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST TEXAS.
...SEVERE WEATHER POSSIBLE THIS MORNING MAINLY ALONG AND SOUTH OF
I-10...
.DAY ONE...TODAY AND TONIGHT
A SQUALL LINE WILL RACE ACROSS SOUTHEAST TEXAS THIS MORNING. THE
GREATEST THREAT FOR SEVERE WEATHER WILL BE SOUTH OF I-10. THE
PRIMARY SEVERE WEATHER HAZARD WILL BE GUSTY WINDS. A WEAK COOL
FRONT WILL APPROACH THE COAST THIS AFTERNOON AND ADDITIONAL
THUNDERSTORMS ARE POSSIBLE ALONG THE COAST THIS AFTERNOON.
.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.SPOTTER INFORMATION STATEMENT...
STORM SPOTTERS AND EMERGENCY MANAGERS SHOULD PREPARE FOR
ACTIVATION THIS MORNING.
In the hours before
Local storm report, Apr 20, 11:28 PM CST, 5 hours 32 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE HOUSTON/GALVESTON TX
1228 AM CDT FRI APR 21 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0640 PM HAIL 4 S SOMERVILLE 30.29N 96.53W
04/20/2006 E0.75 INCH WASHINGTON TX LAW ENFORCEMENT
0653 PM HAIL 8 N BRENHAM 30.28N 96.40W
04/20/2006 E0.75 INCH WASHINGTON TX LAW ENFORCEMENT
0705 PM HAIL INDEPENDENCE 30.32N 96.35W
04/20/2006 E0.75 INCH WASHINGTON TX LAW ENFORCEMENT
0922 PM TSTM WND DMG BRYAN 30.67N 96.37W
04/20/2006 BRAZOS TX LAW ENFORCEMENT
POWER LINES DOWN IN AND AROUND BRYAN.
0932 PM TSTM WND DMG KURTEN 30.79N 96.26W
04/20/2006 BRAZOS TX LAW ENFORCEMENT
ROOF TORN OFF ON AUCTION BARN ON HWY 21 EAST NEAR KURTEN.
0932 PM TSTM WND DMG 10 NNE BRYAN 30.80N 96.30W
04/20/2006 BRAZOS TX LAW ENFORCEMENT
TREES DOWN IN NORTHERN PORTIONS OF BRAZOS COUNTY.
&&Special weather statement, Apr 21, 4:46 AM CST, 14 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE HOUSTON/GALVESTON TX
546 AM CDT FRI APR 21 2006
TXZ177-211200-
WALKER-
INCLUDING THE CITY OF...HUNTSVILLE
546 AM CDT FRI APR 21 2006
...STRONG THUNDERSTORM MOVING ACROSS WALKER COUNTY...
AT 540 AM CDT STRONG THUNDERSTORMS MOVING EAST AT 45 MPH WERE
LOCATED ACROSS MOST OF THE NORTHERN HALF OF WALKER COUNTY. THESE
STORMS WERE PRODUCING STRONG WINDS AND SMALL HAIL. AT 533 AM
CDT...A TRAINED SPOTTER REPORTED ONE- HALF INCH HAIL WAS COVERING
THE GROUND IN HUNTSVILLE.
STAY TUNED TO NOAA WEATHER RADIO...COMMERCIAL RADIO OR TELEVISION
STATIONS...OR YOUR CABLE TELEVISION PROVIDER FOR LATER STATEMENTS
CONCERNING THIS WEATHER SITUATION.
Thunderstorm Wind, Wharton
- When
- April 21, 5:00 AM CST
- Where
- Wharton County, Wharton
- Measured
- 55 kt (63 mph) estimated gust
- Property damage
- $3,000
- Reported by
- NEWSPAPER
- Coordinates
- 29.317, -96.100
Tree down on the Highway 59 bridge over the Colorado River.
Thunderstorm Wind, Montgomery
- When
- April 21, 5:25 AM CST
- Where
- Montgomery County, The Woodlands
- Measured
- 55 kt (63 mph) estimated gust
- Property damage
- $8,000
- Reported by
- NEWSPAPER
- Coordinates
- 30.150, -95.450
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Tornado and Hail in Texas, April 21, 2006$201,000 · F1 · 21 events
- Damaging Winds in Mississippi, April 21, 2006$300,000 · 60 kt wind · 2 events
- Hail in Mississippi, April 21, 2006$200,000 · 1.5 in hail · 4 events
- Tornado in Mississippi, April 21, 2006$100,000 · F0 · 1 event
- Hail and Damaging Winds in Alabama, April 21, 2006$50,000 · 1.75 in hail · 13 events
- Lightning Strike in Mississippi, April 21, 2006$70,000 · 1 event
- Damaging Wind in Ohio, April 21, 2006$55,000 · 65 kt wind · 1 event
- Damaging Wind in Tennessee, April 21, 2006$18,000 · 60 kt wind · 1 event
- Damaging Wind in Tennessee, April 21, 2006$18,000 · 65 kt wind · 1 event
- Damaging Wind in Tennessee, April 21, 2006$15,000 · 65 kt wind · 1 event
- Flash Flooding and Hail in California, April 21, 20061 in hail · 8 events
- Flash Flooding in Puerto Rico, April 21, 2006$4,000 · 7 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5502238, 5502329.